Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Obsessive-compulsive disorder, heridetary schitzophrinia. Symptoms treatment?

I have been experiancing SEVERE BUTTERFLYS AND very scary feeling for about a month I am unable to perform normal task due to the overwhelming difficulty it puts my mind to, I was unable to eat and woke up every morning with this feeling that last all day and night the Mental health put me on Prozac and wellbutrin cause I have bipolar 2 and obsessive compulsive disorder and add, but it did not take it away then a regular dr. put me on hydroxazine which only helped about 30 percent but now i went back and he put me on zanax and lexapro which since then it has helped since 2 days ago but my modivation level is not back I cannot seem to ever clean my house it is severly overwhelming to me is this some form of phobia there are many more symtoms I live with daily to long to go into but have got to figure out how to get my motivation back and become social again also since lexapro works on the dopamine in the brain and prozac works on the seratonin balance can i take some of each I have mother and brothers and grandfather with schitzophrinia and have at least 20 phobias thanks lucy
Asked On : Sun, 3 Mar 2013
Answers:  2 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are going through a difficult time due to your multiple psychiatric problems. The medication which you have been started on recently is a combination of an SSRI anti-depressant (Lexapro) and anti-anxiety medication (Xanax).

It is important to take the medication as advised by your doctor striclty and not make your own treatment decisions. (By the way, Lexapro does not work on dopamine - now, this is why it is important to follow the advise of qualified specialists, rather than make such wrong assumptions and try to make your own decisions)

SSRI anti-depressants like Lexapro may take about 2 weeks to bring about their beneficial effect and so, you will have to wait for some more time till you see significant improvement.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 4 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello lucy
Welcome to Health Care Magic

History of schizophrenia in family is a risk factor also. Secondly you are on SSRI (Lexapro, Prozac) , Bupropion. Both medicines are anti depressant and anti anxiety medicines. Both are highly effective. As per my opinion don't self administer the medicines, there is no benefit in taking Lexapro and Prozac together as both are from same group. Addition of Bupropion to any of these drugs have additive effect and help in quick recovery in difficult cases. Zanex and hydroxizine are both medicines for episodic relief of anxiety.
As you are having multiple phobias and also OCD so it is very necessary that you should have faith in treatment, OCD is difficult to treat and it takes at least 6-12 weeks to see some improvement. Stick to you prescription and take proper advise of psychiatrist.
Also try behavioral management like Systemic desensitization techniques (make a diary of things which are least anxiety provoking to most anxiety provoking, and then gradually fact them in order of hierarchy).
or Exposure and response prevention techniques like expose your self to anxiety provoking stimulus and then try to control the compulsive behavior, you can try Relaxation techniques for that.
So to come out of anxiety you have to work a lot.
Good Luck
Take Care
Answered: Sun, 3 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor